I am just going to open up and tell y'all that I am a 29 yr old NICU RN that was diagnosed with Adult ADD, Not ADHD, @10 yrs ago. I had been trying to study for nursing school needing 6-8 espresso shots a day so I got on Adderall (adderrall). I've tried other things over the years,but always came back to it.
I've always been a situational depressive person so through a hard time, worst time of my life, my de put me on TWO antidepressants.... Maxes out on Effexor XR and Lexapro. Honestly, I did need it at the time. I was having panic attacks and he gave me Xanax as well. I'm down to only 1/2 the dose I was on on the Effexor, switched psychiatrist, trying to wean off of my Adderall (adderrall) but I have found my Brain THINKS I need it. My dr doesn't think that's a problem given I've been on it 10 yrs but I'm on a VERY, Very high dose! And when I don't take it ONE day...... I'm not functional! It's bad. He's weaning me off very gradually though. Just wondering if anyone has had any history w anything like this or words of advice or wisdom !!??? :) my body is addicted to it and this will be a long process.
But, like I read someone else write, being in the medical field, I CAN'T concentrate without it!!! Help!!!
Thanks for anyone who actually read this entire novel!!!:)
I have friends who are RN's and that is one tough, stressful job. I can't imagine what it would be like without RNs around.
I am probably off beat here, but I would be remiss if I didn't throw this out. You were diagnosed at 19. Were you in college then? Sometimes, the college doctors since they can't do the normal surveys of teachers, go more on the need of the patient and maybe don't follow the actual guidelines. The only reason I say this is just lately there have been several posts (for example - http://www.medhelp.org/posts/ADD---ADHD/Worried-about-long-term-effects-of-Adderall/show/348648#post_6532976) saying how easy it was to drop the meds. Now it may be that your case of ADD was much more extreme then theirs or that your job simply requires so much from you (which it does). But I do wonder if you are really kind of addicted to adderall (adderrall) since you don't have ADD ( but certainly had the need for a stimulant to get through college)? I hope this thought doesn't make you feel bad (hopefully, its wrong), but it would explain the problems you are having getting off the meds. I do think your psyc is doing the right thing for you. Hopefully, he is also working with you on coping skills for your very stressful job. Best wishes - and do post back and let us know how things are going on. I am sure that you are not the only one who has or will go through this.
For a patient who has ADD, there is nothing wrong with taking Adderal or other prescribed stimulant. I nearly flunked out of college until I got diagnosed, then with stimulant treatment I got my Pharm.D. and eventually a Ph.D. and it was easy with simple, safe meds (ritalin, dexedrine, adderall (adderrall). desoxyn...we tried them all until we found a dose that works). No patient with ADD or ADHD is ever "addicted" to adderall (adderrall) or other stimulants unless they abuse these drugs; and abuse with legit medical use is rare indeed. I recently had a procedure (colonoscopy) and the CRNA who did my anesthesia happened to be on Adderall (adderrall) (I know because I filled her rx's)...do I think that this advance practice nurse is in any way impaired because she takes Adderall (adderrall)? Heck no! Would I be comfortable in the ICU with a nurse who was "on" Adderall (adderrall)? You bet! Stop feeling guilty about taking a drug that you obviously need.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.